Return of AF: Hi, I had an ablation nearly... - AF Association

AF Association

22,842 members27,679 posts

Return of AF

Stucoo profile image

Hi,

I had an ablation nearly 3 years ago for my persistent AF and apart from 3 episodes I have been AF free. The 3 episodes resulted in me reverting with in 24 hours after taking Bisoprolol. However on Thursday night I went into AF and so far I have not reverted to sinus even after taking Bisoprolol. I’m feeling a bit concerned that it has gone back to persistent and with the current situation I’m not quite what to do. My Hr is under control, just feeling a bit lightheaded occasionally and tired.

Any advice?

Thanks,

Stuart

11 Replies

Hi Stucoo, as you know, we are not medically trained so just providing some ideas that you may want to discuss with your doctor. Usually one of the best things to consider is a cardioversion but that might not be easy to arrange at the moment. Personally, I find taking Flecainide as a PiP very effective and generally gets me back into sinus rhythm within an hour since my last ablation. Unlike Bisoprolol, Flecainide is one of the rhythm drugs which are probably more effective than rate drugs for getting back into rhythm.

Once back in rhythm, they may suggest a daily maintenance dose to help keep you there whilst longer alternatives are considered.

Stucoo profile image
Stucoo in reply to FlapJack

Thanks for replying FlapJack

I do have some Flecainide at home but wouldn't take it without doctors instructions of course. I will contact my GP if I have not reverted by Monday.

irene75359 profile image
irene75359 in reply to Stucoo

Bisoprolol didn't ever stop an episode with me, just slowed my heart down. I take flecainide now as a PiP and it works every time. When were you prescribed flecainide? I am assuming that you have had all the checks etc to make sure it is a suitable drug for you. I would ring the doctor today, there may be someone from your practice on call.

Stucoo profile image
Stucoo in reply to irene75359

Hi, I was prescribed Flecainide after my first Cardioversion but came off it because it didn’t agree with me. I still have a multitude of drugs at home( Flecainide, Sotalol and Dronedarone) but I think they’re out of date now. These were prescribed by my consultant and my guess is my GP might just refer me back to him. I don’t know why I have gone back into AF but after being virtually free for almost 3 years I’m quite down about it and I just feel rubbish as well.🙁

irene75359 profile image
irene75359 in reply to Stucoo

Ah, that's different. Best be guided by your GP or your consultant then. I totally understand why you are feeling so low, probably exacerbated by this strange world we are living in right now. Please come back and let us know what your GP says. Best of luck.

Robinson1 profile image
Robinson1 in reply to FlapJack

I agree with you. I would definitely take that Flec ASAP!!

I had a similar situation and after waiting a year I got to see the Consultant, he put me on Amiodarone and that has fixed the problem. Now waiting my next Ablation so I get get off this drug.

See your Doc, quite right don't take the Flec until Doc gives the OK. Flec could fix it but it could just as well make things an awful lot worst (potentially dangerously) - it did for me. The Docs will look at your ecg recording and check certain parameters (e.g. QT interval) are acceptable for Flec, most are OK with it but some are not.

Hi Stucco, my experience with Bisoprol is limited I'm afraid, I couldn't sleep well and felt heavy and permanently drowsy in the daytime.

I take flecinaide now and get on well with it, not had any AF since 2019. Good luck.

yes I have been permanently on 5 m of Bisoprolol for 1o years and that together with a BP pill and 500mg of magnesium has now kept me free of AF

Sometimes i will take 2.5 m of bisoprolol before bed

I have not had an ablation, although it was found that I had AF 10 years ago after I had a stroke. I was put on 10mg a day of Bisoprolol, and it has given me no adverse side effects.

You may also like...